MAUDE Adverse Event Report: OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER

OSCOR INC. GUIDESTAR¿ STEERABLE GUIDING SHEATH; INTRODUCER, CATHETER
Model Number D141103
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 12/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was not possible to open the balloon catheter fully (inflation index <0,7), changing the balloon was necessary.After changing the balloon patient had st elevations in the body surface ecg: apparently with the changing some air was introduced in the patient.There was a 20 minute delay in the procedure.After the procedure, when the patient was not more under anesthesia, he could not move his one hand/arm and had speech disorders.The neurologist ordered a ct scan of the head.Nothing was found.After a while the symptoms got better.The next day the patient received an mri of the head and small air embolisms were found.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.The device was not returned for analysis.The investigation was focused on a review of product documentation.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.The exact cause of the product issue cannot be determined, and the clinical observation could not be confirmed.However, following controls are in place to mitigate the reported product issue.Qa final inspection of the finished adaptor per procedure "bipolar lead adaptors/extensions final inspection".100% inspection of product has to be performed under 10x microscope.Set screws and transport protection pin inspection (visual inspection) screw seals (two knobs on the receptacle) are cut approximately in the center and are shaped as a trokar cut.They will open during the insertion of the screwdriver and will reseal after removing the screwdriver.Insert the appropriate "test" connector into the receptacle and tighten the set screw using the 14 in/oz.Torque wrench (either (b)(6)).The torque wrench must click which verifies the set screw was tightened correctly.Instructions for use (ifu) precautions, directions for use: 1.Do not remove the connector of the lead to be adapted.2.Insert a torque wrench through the screw seals of the bipolar is-1 receptacle and turn both screws 1/4 - 1/2 turn (no more than 1/2 turn) counterclockwise and remove the white safety transportation pin "a" 3.Insert the lead connector completely into the receptacle part of the extension.Confirm that the connector pin is visible in hole "b" of the receptacle.4.Tighten both screws "c" of the receptacle with the screwdriver.A ligature may be placed in the groove of the receptacle's end to prevent body fluids from ingressing.5.After removing the screwdriver, use silicone medical adhesive on the screw seals for protection against body fluid ingression.No corrections or corrective actions will be taken.Device d was not returned for analysis and review of the manufacturing documents did not reveal any discrepancies that would have contributed to this event.This complaint is non-verifiable.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
GUIDESTAR¿ STEERABLE GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683
7279372511
MDR Report Key16084045
Report Number1035166-2023-00001
Device Sequence Number6382591
Product Code DYB
UDI-Device Identifier00885672010911
UDI-Public00885672010911
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140406
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberD141103
Device Catalogue NumberD141103
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Supplement Date Received by Manufacturer07/06/2023
Initial Report FDA Received Date01/02/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient SexUnknown